Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Nonnormal spaces $C_{p}(X)$ with countable extent


Authors: Winfried Just, Ol'ga V. Sipacheva and Paul J. Szeptycki
Journal: Proc. Amer. Math. Soc. 124 (1996), 1227-1235
MSC (1991): Primary 03E75, 54A20, 54A35, 54C35, 54G20
MathSciNet review: 1343704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples of spaces $X$ are constructed for which $C_{p}(X)$ is not normal but all closed discrete subsets are countable. A monolithic example is constructed in ZFC and a separable first countable example is constructed using $\diamondsuit$.


References [Enhancements On Off] (What's this?)

  • [A1] A. V. Arkhangel′skiĭ, Topological function spaces, Mathematics and its Applications (Soviet Series), vol. 78, Kluwer Academic Publishers Group, Dordrecht, 1992. Translated from the Russian by R. A. M. Hoksbergen. MR 1144519
  • [A2] A.V. Arkhangel'skii, $C_{p}$ theory, In: Recent Progress in General Topology, Ed. M. Hu\v{s}ek and J. van Mill, North Holland (1992) 1-56. CMP 93:15
  • [Ba] D. P. Baturov, Subspaces of function spaces, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 4 (1987), 66–69 (Russian). MR 913076
  • [vD] Eric K. van Douwen, The integers and topology, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 111–167. MR 776622
  • [D] Alan Dow, An introduction to applications of elementary submodels to topology, Topology Proc. 13 (1988), no. 1, 17–72. MR 1031969
  • [G] S. P. Gul′ko, Properties of sets that lie in Σ-products, Dokl. Akad. Nauk SSSR 237 (1977), no. 3, 505–508 (Russian). MR 0461410
  • [K] J. L. Agudin and A. M. Platzeck, Resolution of the fields of an accelerated charge into their bradyonic and tachyonic parts, Phys. Lett. A 83 (1981), no. 9, 423–427. MR 621433, 10.1016/0375-9601(81)90470-9
  • [L] N. N. Luzin, On subsets of the series of natural numbers, Izvestiya Akad. Nauk SSSR. Ser. Mat. 11 (1947), 403–410 (Russian). MR 0021576
  • [P] Teodor C. Przymusiński, Products of normal spaces, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 781–826. MR 776637
  • [R] E. A. Reznichenko, Normality and collective normality of function spaces, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 6 (1990), 56–58 (Russian); English transl., Moscow Univ. Math. Bull. 45 (1990), no. 6, 25–26. MR 1095997
  • [Ru] M. E. Rudin, $\Sigma$-products of metric spaces are normal, Preprint 1977.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E75, 54A20, 54A35, 54C35, 54G20

Retrieve articles in all journals with MSC (1991): 03E75, 54A20, 54A35, 54C35, 54G20


Additional Information

Winfried Just
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: just@ace.cs.ohiou.edu

Ol'ga V. Sipacheva
Affiliation: Chair of General Topology and Geometry, Mechanics and Mathematics Faculty, Moscow State University, 119899 Moscow, Russia
Email: sipa@glas.apc.org

Paul J. Szeptycki
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: szeptyck@ace.cs.ohiou.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03500-9
Keywords: $C_{p}(X)$, extent, normality, $\diamondsuit$, almost disjoint family, $\Psi$-space, p-ultrafilter, Luzin gap
Received by editor(s): April 6, 1994
Additional Notes: The first author was partially supported by NSF grant DMS-9312363
The second author collaborated while visiting Ohio University
Article copyright: © Copyright 1996 American Mathematical Society